Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Have chronic back pain, mood swings and fatigue. Want to get off Tramdol and hydrocodone?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I have chronic back pain but I would like to get off of my tramadol, 1 300mg pill per day and 3 hydrocodone per day 7.5/325 mg per day. Any suggestions? Mood swings and fatigue. Thanks
Posted Thu, 10 Oct 2013 in Bones, Muscles and Joints
Answered by Dr. Nsah Bernard 58 minutes later
Brief Answer:
Possible withdrawal symptoms can follow

Detailed Answer:

Thanks for posting on XXXXXXX

When tramadol is taken for long it is possible to have withdrawal symptoms if suddenly taken off without tampering. Tramadol is a very powerful pain reliever. Even though this medication is non-narcotic, it is considered equivalent to morphine and hydrocodone. Interestingly, when Tramadol was first offered to the public, the manufacturer indicated there was low potential for abuse and while this is still true, there are certain situations in which dependency and/or addiction can occur.
I wish to know if you want to withdraw both medications because you are having mood swings and fatigue?
Hydrocodone is an opiate derivative which comes with its own withdrawal symptoms after using for long (several weeks) and suddenly withdrawing.
You can start by reducing both medication doses to lowest dose through a certain period before completely stopping.
I am sure you will want to consider taking other pain killer medications for the back pain? You might also need to consider physical therapy.
You will need to discuss with your doctor first before stopping the medications.

Hope this answered your question and if not, please feel free to write back.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor